Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jan 17, 2017, 11:36 AM CST for Whiteside County, Illinois. It took effect at Jan 17, 2017, 6:00 PM CST. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2017, 11:36 AM CST (17:36 UTC)
- In effect from
- Jan 17, 2017, 6:00 PM CST
- Expired
- Jan 19, 2017, 4:00 PM CST
- In force
- 46 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 63 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Como (CMOI2). The gauge peaked at 9.54 ft at Jan 18, 2017, 9:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
575
WGUS43 KDVN 171736
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1136 AM CST TUE JAN 17 2017
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Illinois...
Rock River near Joslin affecting Henry...Rock Island AND Whiteside
COUNTIES
.Run off from unseasonable rainfall amounts yesterday and last night, along
with ice action, will produce minor to moderate flooding on portions of the
Rock River.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-180536-
/O.NEW.KDVN.FL.W.0007.170118T0000Z-170119T2200Z/
/CMOI2.1.IC.170118T0000Z.170118T0600Z.170118T1000Z.NO/
1136 AM CST TUE JAN 17 2017
...Flood Warning in effect until Wednesday morning...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Rock River at Como.
* Until Wednesday morning.
* At 10:30 AM Tuesday the stage was 8.6 feet...and rising.
* Flood stage is 10.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this evening...and continue
rising to 10.2 feet Wednesday morning. Fall below flood stage
Wednesday morning. Ice action may produce additional river
level fluctuations from the expected forecast over the next
few days.
&&
LAT...LON 4169 9002 4163 8999 4175 8963 4183 8963
4181 8975
$$
ILC073-161-195-180535-
/O.CON.KDVN.FL.W.0004.000000T0000Z-000000T0000Z/
/JOSI2.2.IC.170111T1130Z.170119T0000Z.000000T0000Z.NO/
1136 AM CST TUE JAN 17 2017
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Rock River near Joslin.
* Until further notice.
* At 10:45 AM Tuesday the stage was 12.6 feet...and rising.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...Rise to 14.5 feet Wednesday evening...then begin
falling.
* There is the potential for a break up ice jam over the next few
days. With warmer temperatures and a quick rise due to a large
upstream flow contribution from recent rain run off, the stage
at Joslin could go even higher than forecast.
* Impact...At 14.0 feet...Water affects residences in outlying areas
immediately along the river including basements, yards, driveways,
and access roads.
&&
LAT...LON 4152 9032 4148 9027 4163 8999 4169 9002
$$
ILC073-161-180535-
/O.NEW.KDVN.FL.W.0008.170118T0600Z-170122T0600Z/
/MLII2.1.IC.170118T0600Z.170119T0600Z.170120T1800Z.NO/
1136 AM CST TUE JAN 17 2017
...Flood Warning in effect until Friday...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Rock River at Moline.
* Until Friday.
* At 10:30 AM Tuesday the stage was 11.8 feet...and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Wednesday morning...and continue
rising to 12.7 feet Thursday morning. Fall below flood stage
Friday. Ice action may produce additional river level fluctuations
from the expected forecast over the next few days.
* Impact...At 12.5 feet...Water affects some residences in the lower
Friendship Farm area. 60th St is under water south of the Green
Valley Sports Complex. 56th St along the north side of the river
is under water.
&&
LAT...LON 4148 9061 4145 9064 4144 9043 4148 9027
4152 9032
$$
121 follow-up statement
673
WGUS83 KDVN 180316
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CST TUE JAN 17 2017
.Ice jam activity and recent rain run off are resulting in flooding
along portions of the Iowa River, English River and Mississippi River
near Burlington and Gladstone. Rising temperatures over the next
several days and increased river flow from recent precipitation are
expected to break up the ice jams, allowing these rivers to return to
more typical open water levels.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC057-ILC071-181916-
/O.CON.KDVN.FL.W.0003.000000T0000Z-170124T0900Z/
/GLDI2.2.IC.170108T0034Z.170118T0230Z.170122T2100Z.NO/
916 PM CST TUE JAN 17 2017
...Flood Warning remains in effect until Sunday...
The Flood Warning continues for
The Mississippi River at Gladstone LD18.
* Until Sunday.
* At 8:30 PM Tuesday the stage was 12.2 feet...and steady.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring.
* Recent activity...Recent rain run off and ongoing ice action
downstream is forcing river levels up toward moderate flood stage.
* Forecast...Fall below flood stage Sunday. Mild temperatures
over the next several days producing ice jam erosion downstream,
may allow for sudden drops in river levels from the expected forecast.
&&
LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099
$$
IAC057-111-ILC067-071-181915-
/O.CON.KDVN.FL.W.0002.000000T0000Z-170124T1400Z/
/BRLI4.2.IJ.170107T1454Z.170118T0600Z.170123T0200Z.NO/
916 PM CST TUE JAN 17 2017
...Flood Warning remains in effect until Sunday evening...
The Flood Warning continues for
The Mississippi River at Burlington.
* Until Sunday evening.
* At 8:00 PM Tuesday the stage was 17.1 feet...and steady.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring.
* Recent activity...Recent rain run off and ongoing ice action
downstream is forcing river levels up toward moderate flood stage.
* Forecast...Rise to 17.2 feet Wednesday morning. Fall below flood
stage Sunday evening. Mild temperatures over the next several days
producing ice jam erosion downstream, may allow for sudden drops
in river levels from the expected forecast.
* Impact...At 17.0 feet...Water affects the Port of Burlington
parking lot.
&&
LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
4084 9105
$$
IAC095-181915-
/O.EXT.KDVN.FL.W.0005.000000T0000Z-170122T1700Z/
/MROI4.2.IC.170117T0250Z.170119T1200Z.170121T0500Z.NO/
916 PM CST TUE JAN 17 2017
...Flood Warning now in effect until Friday evening...
The Flood Warning continues for
The Iowa River at Marengo.
* Until Friday evening.
* At 8:00 PM Tuesday the stage was 15.6 feet...and steady.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring.
* Recent activity...Recent rain run off and ongoing ice action
downstream is forcing river levels up toward moderate flood stage.
* Forecast...Rise to 15.9 feet Thursday morning. Fall below flood
stage Friday evening. Mild temperatures over the next several days
producing ice jam erosion downstream, may allow for sudden drops
in river levels from the expected forecast.
* Impact...At 14.0 feet...Minor Flood Stage. Water affects low-lying
agricultural land along the river.
&&
LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
4187 9230
$$
IAC103-183-181915-
/O.EXT.KDVN.FL.W.0006.000000T0000Z-170119T2000Z/
/KALI4.1.ER.170117T1022Z.170118T0200Z.170118T0800Z.NO/
916 PM CST TUE JAN 17 2017
...Flood Warning now in effect until Wednesday morning...
The Flood Warning continues for
The English River at Kalona.
* Until Wednesday morning.
* At 8:00 PM Tuesday the stage was 14.6 feet...and rising.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity....Recent rain run off and ongoing ice action
downstream is forcing river levels up toward moderate flood stage.
* Forecast...Fall below flood stage Wednesday morning. Mild temperatures
over the next several days producing ice jam erosion downstream,
may allow for sudden drops in river levels from the expected forecast.
* Impact...At 14.0 feet...Agricultural land along the river begins
to flood.
&&
LAT...LON 4151 9194 4148 9194 4144 9173 4146 9152
4152 9153
$$
ILC195-180346-
/O.CAN.KDVN.FL.W.0007.000000T0000Z-170119T2200Z/
/CMOI2.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 PM CST TUE JAN 17 2017
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Rock River at Como.
* At 8:30 PM Tuesday the stage was 9.2 feet...and steady.
* Flood stage is 10.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Crest below flood stage with a stage of 9.6 feet
Wednesday morning.
&&
LAT...LON 4169 9002 4163 8999 4175 8963 4183 8963
4181 8975
$$
ILC073-161-195-181915-
/O.EXT.KDVN.FL.W.0004.000000T0000Z-170125T1800Z/
/JOSI2.2.IC.170111T1130Z.170119T0000Z.170124T0600Z.NO/
916 PM CST TUE JAN 17 2017
...Flood Warning now in effect until Tuesday morning...
The Flood Warning continues for
The Rock River near Joslin.
* Until Tuesday morning.
* At 8:45 PM Tuesday the stage was 13.2 feet...and rising.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Recent activity....Recent rain run off and ongoing ice action
downstream is forcing river levels up toward moderate flood stage.
* Forecast...Rise to 14.5 feet Wednesday evening. Fall below flood
stage Tuesday morning. Mild temperatures over the next several days
producing ice jam erosion downstream, may allow for sudden drops
in river levels from the expected forecast.
* Impact...At 14.0 feet...Water affects residences in outlying areas
immediately along the river including basements, yards, driveways,
and access roads.
&&
LAT...LON 4152 9032 4148 9027 4163 8999 4169 9002
$$
ILC073-161-181915-
/O.CON.KDVN.FL.W.0008.000000T0000Z-170123T1200Z/
/MLII2.2.IC.000000T0000Z.170119T0000Z.170122T0000Z.NO/
916 PM CST TUE JAN 17 2017
...Flood Warning remains in effect until Saturday evening...
The Flood Warning continues for
The Rock River at Moline.
* Until Saturday evening.
* At 8:30 PM Tuesday the stage was 12.4 feet...and rising.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Recent activity....Recent rain run off and ongoing ice action
downstream is forcing river levels up toward moderate flood stage.
* Forecast...Rise to 13.3 feet Wednesday evening. Fall below flood
stage Saturday evening. Mild temperatures over the next several days
producing ice jam erosion downstream, may allow for sudden drops
in river levels from the expected forecast.
* Impact...At 13.2 feet...Water affects 60th Street south of John
Deere Road in Moline and 75th Ave from Green Valley Park 48th St.
Water is on Canal Road in Big Island. Smith's Island is affected
by flood waters.
&&
LAT...LON 4148 9061 4145 9064 4144 9043 4148 9027
4152 9032
$$
NicholsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 6:36 AM CST, 5 hours earlier.
Area forecast discussion, Jan 17, 6:36 AM CST, 5 hours before
Area Forecast Discussion National Weather Service Quad Cities IA IL 636 AM CST Tue Jan 17 2017 .UPDATE... Issued at 635 AM CST Tue Jan 17 2017 Visibilities have improved enough that we can cancel the NPW in all counties. A cloudy day looks on track. ERVIN UPDATE Issued at 536 AM CST Tue Jan 17 2017 Dense fog is lifting, but still is mainly in place over the north half of the area. Surrounding offices are cancelling and we will do so as well, but will wait until visibilities lift above 1/2 mile to keep an assurance that clearing counties is going to be an ongoing trend. && .SYNOPSIS... Issued at 314 AM CST Tue Jan 17 2017 Rain has moved east of the CWA, leaving only a few patches of very light drizzle in the wake of the mid level moisture which is moving off to the east. Plentiful low clouds are in place throughout southern MN and all of Iowa. Under the low clouds, we are still seeing dense fog areas, in the convergent flow found generally along and north of Interstate 80. && .SHORT TERM...(Today and Tonight) ISSUED AT 314 AM CST Tue Jan 17 2017 Dense fog will persist in the northern half of the cwa, roughly through mid morning until the convergent flow shifts east of the area. However, the fog is not continuous, and if the widespread nature does decrease, and early cancellation may be need to the advisory. While the fog will end today, the clouds likely will not. Persistent stratus is a near guarantee today with so much moisture in place and dry advection holding off until later tonight. Tonight may also see stratus linger for much of the night, especially east. This leads us to a day where we can only expect a few degrees of a diurnal rise, with highs in the mid 30s northwest to upper 30s east. With some partial clearing possible tonight, lows should fall to the mid to upper 20s. ERVIN .LONG TERM...(Wednesday through Monday) ISSUED AT 314 AM CST Tue Jan 17 2017 Spring-like weather pattern still on track for the long term period with guidance advertising well above average temperatures. Overall H5 pattern starts out similar to a rex block, however rather more progressive than a blocking pattern. Wednesday through Friday has a rather high amplitude ridge across the central US. This ushers in much warmer air leading to warm up across the area. The slow moving H5 low south of the area finally starts to eject north a strong low off the Pacific Coast moves onshore. This low is ejected towards our area and could lead to some precip. Models are usually fast with the movement of these systems and there will likely be changes to forecast that will affect sensible weather into the weekend. Temperatures into the upper 40s and low 50s still look possible for the weekend. The pattern this weekend looks to be active with a series of waves moving through the flow. This will lead to chances of precip. As a result, there are chances of rain through the weekend. The best chance for precip looks to be Sunday. The main story with this system is that the threat for frozen precip is very low, in fact it looks to be all rain for the weekend system. Late in the period, another system is forecast for the area. This system could lead to our next real chance of winter weather. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) ISSUED AT 522 AM CST Tue Jan 17 2017 Very low cigs, and fog, dense north of interstate 80, will slowly improve today, and by 15Z, all sites should be seeing visibility around 4-6 miles with cigs remaining around 500 ft. Some slow improvement is possible through this evening, then overnight, a transition to MVFR should occur before eventual clearing early Wednesday morning. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Gibbs AVIATION...Ervin
Hazardous weather outlook, Jan 17, 4:18 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 418 AM CST TUE JAN 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 418 AM CST TUE JAN 17 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL GRADUALLY DISSIPATE THIS MORNING. VISIBILITIES UNDER 1/4 MILE ARE POSSIBLE THROUGH 10 AM...ESPECIALLY NORTH OF INTERSTATE 80 IN IOWA AND ILLINOIS. MANY AREA TRIBUTARY RIVERS ARE RISING DUE TO THE RECENT RAINFALL. PLEASE SEE THE LATEST FLOOD STATEMENTS FOR SPECIFIC RIVER FLOODING INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. ERVIN
In the hours before
Local storm report, Jan 17, 9:00 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CST TUE JAN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM HEAVY RAIN 3 ENE ROCK FALLS 41.80N 89.64W
01/17/2017 M1.65 INCH WHITESIDE IL TRAINED SPOTTER
THUNDER AND LIGHTNING LAST NIGHT. STORM TOTAL
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:36 AM CST | River Flood Warning | DVN | Henry, Rock Island | 7 days |
| Jan 17, 12:41 PM CST | Flash Flood Watch | DVN | Henry | 27 hr |
| Jan 17, 1:17 PM CST | Areal Flood Warning | DVN | Henry | 24 hr |
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.